bipolar and homosexuality
Im curious about my 18 yr old son. Within the last 2 yrs, many times he seemed depressed. He would go to his room and stay in there and sleep. He slept everyday almost his senior year. He use to be a really happy fun loving child. He slowly changed, turned more gothic looking. He didnt graduate, he left home the last 2 months of school. He has since age 12 done things with out caring about the consequence. He is now gay. He at one time was crazy for girls. Im just curious. He has been told by a few people that he seems Manic. And I did experience seeing him somwhat depressed. He has no desire to achieve any goals. He seems to be doing good for a week, then suddenly he is gone, stranded somewhere. Anyway, i spoke to someone and they said sometimes a bipolar person can be attracted to the same sex. So can bipolar and homosexuality be related?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.